MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the valve was received loaded in the capsule of the delivery catheter system (dcs).The delivery catheter system was returned with the flush hub cap components detached.The deployment handle was intact.Several voids were observed over the nitinol reinforcing frame along the proximal end of the capsule to the end-section of the capsule.The capsule was broken and separated at the proximal end.The stability shaft was badly kinked mid-way on the shaft.On attempted retraction of the capsule via the rotation of the deployment knob, the capsule did not deploy the valve.The device was returned with the end cap/screw gear snap fit connected.Conclusion: the lot history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Capsule damage typically occurs due to excessive compressive forces applied during the valve loading process.This excessive compressive force is only experienced when the valve is loaded incorrectly.In this case, there were no fluoroscopic load check images submitted for review, therefore it cannot be independently determined if the valve was correctly loaded onto the delivery catheter system (dcs).The valve was recaptured a fourth time.The device instructions for use (ifu) instruct the user to recapture the valve for a maximum of three (3) times; it is possible that user factors may have contributed to the capsule separation.Additionally, there were no procedural cine/angio films provided, thus the positioning attempts and subsequent damages could not be confirmed of further assessed at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, into a tortuous anatomy and a tortuou s ascending aorta, it was reported the capsule was bent on the second valve recapture.On the fourth recapture, the capsule showed damage on fluoroscopy.The delivery catheter system (dcs) and valve were removed from the patient.A new valve was loaded onto a new delivery catheter system and was deployed successfully.No adverse patient effects were reported.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7469864
Report Number2025587-2018-01011
Device Sequence Number1274019
Product Code NPT
UDI-Device Identifier00643169956193
UDI-Public00643169956193
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008703464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR